On the theory of entropy suband supersolutions of nonlinear degenerate parabolic equations

Cover Page

Cite item


We consider a second-order nonlinear degenerate anisotropic parabolic equation in the case when the flux vector is only continuous and the nonnegative diffusion matrix is bounded and measurable. The concepts of entropy sub- and supersolution of the Cauchy problem are introduced, so that the entropy solution of this problem, understood in the sense of Chen-Perthame, is both an entropy sub- and supersolution. It is established that the maximum of entropy subsolutions of the Cauchy problem is also an entropy subsolution of this problem. This result is used to prove the existence of the largest entropy subsolution (and the smallest entropy supersolution). It is also shown that the largest entropy subsolution and the smallest entropy supersolution are also entropy solutions.

About the authors

E. Yu. Panov

Yaroslav-the-Wise Novgorod State University; Scientific Research and Development Center

Author for correspondence.
Email: eugeny.panov@novsu.ru
Novgorod the Great, Russia


  1. Кружков С.Н. Квазилинейные уравнения первого порядка со многими независимыми переменными// Мат. сб.- 1970.- 81, № 2.-С. 228-255.
  2. Кружков С.Н., Панов Е.Ю. Консервативные квазилинейные законы первого порядка с бесконечной областью зависимости от начальных данных// Докл. АН СССР. -1990.- 314, № 1.- С. 79-84.
  3. Панов Е.Ю. К теории обобщенных энтропийных суб- и супер-решений задачи Коши для квазилинейного уравнения первого порядка// Дифф. уравн.- 2001.- 37, № 2.- С. 252-259.
  4. Панов Е.Ю. О наибольших и наименьших обобщенных энтропийных решениях задачи Коши для квазилинейного уравнения первого порядка// Мат. сб. -2002.-193, № 5.-С. 95-112.
  5. Панов Е.Ю. К теории обобщенных энтропийных решений задачи Коши для квазилинейного уравнения первого порядка в классе локально суммируемых функций// Изв. РАН. -2002.- 66, № 6.- С. 91-136.
  6. Панов Е.Ю. К теории энтропийных решений нелинейных вырождающихся параболических уравнений// Соврем. мат. Фундам. направл.-2020.-66, № 2.- С. 292-313.
  7. Andreianov B.P., B´enilan Ph., Kruzhkov S.N. L1-theory of scalar conservation law with continuous flux function// J. Funct. Anal.- 2000.- 171, № 1.-С. 15-33.
  8. Andreianov B.P., Igbida N. On uniqueness techniques for degenerate convection-diffusion problems// Int. J. Dyn. Syst. Differ. Equ. - 2012.- 4, № 1-2.-С. 3-34.
  9. Andreianov B.P., Maliki M. A note on uniqueness of entropy solutions to degenerate parabolic equations in RN// NoDEA: Nonlinear Differ. Equ. Appl. - 2010.- 17, № 1.-С. 109-118.
  10. Carrillo J. Entropy solutions for nonlinear degenerate problems// Arch. Ration. Mech. Anal.- 1999.- 147.- С. 269-361.
  11. Chen G.-Q., Perthame B. Well-posedness for non-isotropic degenerate parabolic-hyperbolic equations// Ann. Inst. H. Poincar´e Anal. Non Lin´eaire.- 2003.- 20.- С. 645-668.
  12. Kruzhkov S.N., Panov E.Yu. Osgood’s type conditions for uniqueness of entropy solutions to Cauchy problem for quasilinear conservation laws of the first order// Ann. Univ. Ferrara Sez. VII Sci. Mat.- 1994.-40.-С. 31-54.
  13. Maliki M., Tour´e H. Uniqueness of entropy solutions for nonlinear degenerate parabolic problem// J. Evol. Equ. -2003.- 3, № 4.-С. 603-622.
  14. Panov E.Yu. On the Cauchy problem for scalar conservation laws in the class of Besicovitch almost periodic functions: Global well-posedness and decay property// J. Hyperbolic Differ. Equ. - 2016.- 13.- С. 633- 659.
  15. Panov E.Yu. To the theory of entropy sub-solutions of degenerate nonlinear parabolic equations// Math. Meth. Appl. Sci. - 2020.- 43, № 16.- С. 9387-9404.
  16. Panov E.Yu. On some properties of entropy solutions of degenerate non-linear anisotropic parabolic equations// J. Differ. Equ. - 2021.- 275.-С. 139-166.

Copyright (c) 2023 Panov E.Y.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies